Alert archive / Utah / Wind Advisories in 2013
Wind Advisory 15, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Sep 24, 2013, 2:55 PM MDT. It took effect at Sep 25, 2013, 12:00 PM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2013, 2:55 PM MDT (20:55 UTC)
- In effect from
- Sep 25, 2013, 12:00 PM MDT
- Expired
- Sep 25, 2013, 9:36 PM MDT
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
597 WWUS75 KSLC 242055 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 255 PM MDT TUE SEP 24 2013 UTZ013-020-021-251130- /O.NEW.KSLC.WI.Y.0015.130925T1800Z-130926T0400Z/ SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...KANAB... ESCALANTE...BULLFROG 255 PM MDT TUE SEP 24 2013 ...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT WEDNESDAY. * AFFECTED AREA: SOUTH-CENTRAL AND SOUTHEAST UTAH. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: WINDS WILL INCREASE LATE WEDNESDAY MORNING THEN BECOME STRONG DURING THE AFTERNOON HOURS. THE WINDS WILL DECREASE WEDNESDAY EVENING BUT MAY REMAIN LOCALLY GUSTY IN SOME AREAS. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG EAST TO WEST ORIENTED ROUTES INCLUDING BUT NOT LIMITED TO INTERSTATE 70 ACROSS EASTERN UTAH AND HIGHWAY 89 ACROSS FAR SOUTHERN UTAH. IN ADDITION...THESE WINDS COULD RESULT IN CHOPPY WATERS AND DANGEROUS BOATING CONDITIONS ON LAKE POWELL. WIND SENSITIVE OPERATIONS WILL ALSO BE AFFECTED ACROSS SOUTH-CENTRAL AND SOUTHEAST UTAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
3 follow-up statements
747 WWUS75 KSLC 250756 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 156 AM MDT WED SEP 25 2013 UTZ016-019-252300- /O.EXA.KSLC.WI.Y.0015.130925T1800Z-130926T0400Z/ SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- INCLUDING THE CITIES OF...BEAVER...CEDAR CITY...MILFORD... ST GEORGE 156 AM MDT WED SEP 25 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING. * AFFECTED AREA: SOUTHWEST UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: WINDS WILL INCREASE LATER THIS MORNING THEN BECOME STRONG DURING THE AFTERNOON HOURS. THE WINDS WILL DECREASE WEDNESDAY EVENING BUT MAY REMAIN LOCALLY GUSTY IN SOME AREAS. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG EAST TO WEST ORIENTED ROUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ UTZ013-020-021-252300- /O.CON.KSLC.WI.Y.0015.130925T1800Z-130926T0400Z/ SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...KANAB... ESCALANTE...BULLFROG 156 AM MDT WED SEP 25 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING. * AFFECTED AREA: SOUTH-CENTRAL AND SOUTHEAST UTAH. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: WINDS WILL INCREASE LATE THIS MORNING THEN BECOME STRONG DURING THE AFTERNOON HOURS. THE WINDS WILL DECREASE WEDNESDAY EVENING BUT MAY REMAIN LOCALLY GUSTY IN SOME AREAS. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG EAST TO WEST ORIENTED ROUTES INCLUDING BUT NOT LIMITED TO INTERSTATE 70 ACROSS EASTERN UTAH AND HIGHWAY 89 ACROSS FAR SOUTHERN UTAH. IN ADDITION... THESE WINDS COULD RESULT IN CHOPPY WATERS AND DANGEROUS BOATING CONDITIONS ON LAKE POWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. THE STRONG WINDS MAY CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES INCLUDING LAKE POWELL. THESE WINDS MAY CREATE VERY CHOPPY WATER AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT SHOULD CONSIDER POSTPONING THEIR OUTINGS UNTIL THE WINDS SUBSIDE. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
539 WWUS75 KSLC 252108 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 308 PM MDT WED SEP 25 2013 UTZ013-016-019>021-260400- /O.CON.KSLC.WI.Y.0015.000000T0000Z-130926T0400Z/ SAN RAFAEL SWELL-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...BEAVER... CEDAR CITY...MILFORD...ST GEORGE...KANAB...ESCALANTE...BULLFROG 308 PM MDT WED SEP 25 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. * AFFECTED AREA: SOUTHWEST UTAH...UTAHS DIXIE AND ZION NATIONAL PARK...SOUTH CENTRAL UTAH...THE SAN RAFAEL SWELL...AND THE LAKE POWELL AREA. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: WINDS WILL REMAIN STRONG THROUGH THE EARLY EVENING BEFORE DECREASING. WINDS MAY REMAIN LOCALLY GUSTY IN SOME AREAS THIS EVENING AND OVERNIGHT. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG EAST TO WEST ORIENTED ROUTES INCLUDING BUT NOT LIMITED TO INTERSTATE 70 ACROSS EASTERN UTAH AND HIGHWAY 89 ACROSS FAR SOUTHERN UTAH. IN ADDITION... THESE WINDS COULD RESULT IN CHOPPY WATERS AND DANGEROUS BOATING CONDITIONS ON LAKE POWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
252 WWUS75 KSLC 260336 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 936 PM MDT WED SEP 25 2013 UTZ013-016-019>021-260445- /O.CAN.KSLC.WI.Y.0015.000000T0000Z-130926T0400Z/ SAN RAFAEL SWELL-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...BEAVER... CEDAR CITY...MILFORD...ST GEORGE...KANAB...ESCALANTE...BULLFROG 936 PM MDT WED SEP 25 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Sep 24, 9:58 AM MDT, 4 hours 57 minutes earlier.
Area forecast discussion, Sep 24, 9:58 AM MDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 958 AM MDT TUE SEP 24 2013 .SYNOPSIS....A WARM SOUTHWEST FLOW WILL INCREASE ACROSS UTAH TODAY. A COLD PACIFIC STORM SYSTEM WILL IMPACT THE GREAT BASIN BEGINNING WEDNESDAY...AND LAST THROUGH THE END OF THE WORK WEEK. HIGH PRESSURE ALOFT WILL RETURN FOR THE UPCOMING WEEKEND AND EARLY NEXT WEEK. && .DISCUSSION...ROLLERCOASTER TEMPERATURES CONTINUE FOR THE WESTERN CONUS...AS UTAH AND SOUTHWEST WYOMING ARE ONCE AGAIN IN WARM SOUTHWESTERLY FLOW OUT AHEAD OF A PACIFIC TROUGH. GUSTY BUT NOT EXCESSIVE SOUTHERLY WINDS WILL DEVELOP IN MANY PLACES LATE THIS MORNING THROUGH AFTERNOON...AND TEMPERATURES SHOULD BE SLIGHTLY HIGHER THAN CLIMATOLOGICAL NORMALS ACROSS THE ENTIRE CWA. DRY AND STABLE CONDITIONS SHOULD PREVAIL THROUGH AT LEAST 00Z WEDNESDAY. THE AFOREMENTIONED TROUGH WILL BEGIN WORKING INTO THE GREAT BASIN LATE TODAY...WITH THE ASSOCIATED COLD FRONT PUSHING ACROSS THE NORTHERN HALF OF THE CWA THROUGH THE DAY WEDNESDAY...BRINGING SIGNIFICANTLY COOLER AIR INTO THE AREA. WINDS WILL INCREASE EVEN MORE WITH THIS COLD FRONT...PARTICULARLY IN SOUTHERN AND EASTERN UTAH OUT AHEAD OF THE FRONT...SO WILL CONSIDER WIND HEADLINES FOR TOMORROW ON THIS SHIFT. BIGGEST UNCERTAINTY WITH THIS SYSTEM TONIGHT THROUGH FRIDAY WILL BE THE MOISTURE ASSOCIATED WITH IT...AND BY EXTENSION THE TIMING AND AMOUNTS OF PRECIP. WILL TAKE A CLOSER LOOK AT 12Z MODELS AS THEY COME IN WITH REGARDS TO QPF AND MOISTURE FIELDS...BUT SUSPECT THIS UNCERTAINTY WILL LINGER AS MODELS TRY TO GET A GOOD HANDLE ON THIS MULTI-PART SYSTEM...WITH MULTIPLE SHORTWAVES REINFORCING AND SHIFTING THE TROUGH THROUGH THE NEXT FEW DAYS. THE FORECAST FOR TODAY LOOKS GOOD AND NO UPDATES ARE PLANNED FOR THIS MORNING. && .AVIATION...SOUTHERLY WINDS WILL CONTINUE AT THE SLC TERMINAL THROUGHOUT THE DAY. THERE IS A 30 PERCENT CHANCE WINDS WILL BECOME WEST TO WEST NORTHWEST BETWEEN 21-02Z. OTHERWISE...MOSTLY CLEAR SKIES WILL CONTINUE. && .FIRE WEATHER...HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE REGION THROUGH TONIGHT BRINGING A WARM...DRY AND WINDY DAY TO MUCH OF THE DISTRICT. A STRONG COLD FRONT WILL PUSH ACROSS THE AREA WEDNESDAY MORNING INTO WEDNESDAY EVENING BRINGING MUCH COLDER TEMPERATURES AND THE CHANCE OF PRECIPITATION ACROSS MAINLY NORTHERN AND CENTRAL UTAH. SNOW LEVELS WILL FALL TO THE LOWEST LEVELS SINCE SPRING. WINDY CONDITIONS CAN BE EXPECTED AHEAD OF THE FRONT ACROSS SOUTHERN UTAH WEDNESDAY. THE COLD TEMPERATURES WILL PERSIST THROUGH SATURDAY BEFORE HIGH PRESSURE AND A WARMING TREND MAKE A REAPPEARANCE SUNDAY. .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SCHOENING/KRUSE FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Sep 24, 6:11 AM MDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 611 AM MDT TUE SEP 24 2013 UTZ001>016-019>021-517-518-WYZ021-251215- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 611 AM MDT TUE SEP 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG SOUTHERLY WINDS ARE EXPECTED TO DEVELOP ACROSS MUCH OF SOUTHERN AND EASTERN UTAH WEDNESDAY AHEAD OF AN APPROACHING COLD FRONT. BEHIND THE COLD FRONT A COLD STORM SYSTEM WILL MOVE INTO NORTHERN UTAH WEDNESDAY AND PUSH INTO SOUTHERN UTAH THURSDAY. SNOW LEVELS ARE EXPECTED TO LOWER TO NEAR 6500-7000 FEET WITH ACCUMULATING SNOW ABOVE 7500 FEET ACROSS THE NORTHERN MOUNTAINS. THE FIRST FROST OF THE SEASON IS POSSIBLE FOR MANY AREAS OTHER THAN EXTREME SOUTHERN UTAH COME SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.